Thunderstorm Wind, Webster
- When
- August 20, 4:00 PM CST
- Where
- Webster County, 5 mi E of Cotton Vly
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.817, -93.333
Numerous large trees toppled and snapped.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 20, 2:42 PM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE SHREVEPORT LA ISSUED BY NWS FORT WORTH TX 230 PM CDT WED AUG 20 2003 THE UPPER RIDGE/S GRIP WILL CONTINUE TO LOOSEN AS A TROUGH OVER THE NORTHERN GULF OF MEXICO MOVES WESTWARD. WE WILL SEE SCATTERED... MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. WILL ALLOW THE HEAT ADVISORY TO EXPIRE THIS AFTERNOON AS WE SHOULD SEE LOWS IN THE LOWER TO MID 70S...WITH AFTERNOON HEAT INDEX VALUES 100 TO 105. THE UPPER RIDGE WILL THEN BUILD BACK TO THE NORTHEAST AND EAST INTO MISSOURI BY SUNDAY...AND THEN BUILD FARTHER EAST THROUGH MIDWEEK. THIS WILL RESULT IN THE ARKLATEX REMAINING UNDER A WEAK UPPER LEVEL WEAKNESS THROUGH MIDWEEK. THUS WILL NEED TO KEEP POPS IN THE FORECAST THROUGH THE FORECAST...WITH NEAR NORMAL TEMPERATURES. .PRELIMINARY POINT TEMPS/POPS... SHV 75 94 74 94 / 20 30 20 40 MLU 73 95 73 94 / 30 40 40 50 TXK 76 99 74 93 / 20 20 20 30 TYR 74 97 74 94 / 10 20 20 40 LFK 73 93 73 93 / 20 30 20 30 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-202100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 148 PM CDT WED AUG 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... HEAT INDEX VALUES WILL PEAK BETWEEN 105 AND 110 DEGREES THIS AFTERNOON THROUGH 700 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.
The Shreveport radar (KSHV), 63 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous large trees toppled and snapped.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330289.